MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB010, 5MMX34CM SCISSOR REPOS CRTR 10/BX; HET

APPLIED MEDICAL RESOURCES CB010, 5MMX34CM SCISSOR REPOS CRTR 10/BX; HET
Model Number CB010
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Lap chole - as they opened the package, the tip of the blade end of the scissors was ripped (sheath part) and looked a little bit burnt.Rep confirmed with the customer that the device was not re-processed.Type of intervention - na.Patient injury - no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned for evaluation.Upon evaluation, engineering confirmed that the dielectric sleeve was ripped at the distal end of the unit.The actuation rod was detached from the event unit, the tracks of the actuation rod were damaged, and the cutting edges of the blades were transposed.The root cause of the damage to the dielectric sleeve was determined to be use error.Based on previous testing, improper installation technique of the product would result in a detached actuation rod and then damage the tracks of the actuation rod.This would cause the blades to move freely and damage the dielectric sleeve.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
CB010, 5MMX34CM SCISSOR REPOS CRTR 10/BX
Common Device Name
HET
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6457223
Report Number2027111-2017-01671
Device Sequence Number16362502
Product Code HET
UDI-Device Identifier00607915117320
UDI-Public(01)00607915117320(17)191025(30)01(10)1282133
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K040295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/25/2019
Device Model NumberCB010
Device Catalogue Number100810101
Device Lot Number1282133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date05/09/2017
Patient Sequence Number1